MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF XLPE 28 0 DEG 46-48 SZ D; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. REF XLPE 28 0 DEG 46-48 SZ D; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71333373
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case- (b)(4).
 
Event or Problem Description
It was reported that revision surgery was performed due to wear.Unknown how the procedure finished, if occurred a surgical delay.Patient injuries were not reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical / medical investigation concluded that, per complaint details, approximately 8 years post implantation, the patient underwent revision due to ¿wear¿.Reportedly, the component ¿wear¿ was the root cause of the revision; however, responses to the requested clinical documentation were not provided.Based on the information provided, the root cause could not be definitively concluded, although wear is a known potential occurrence.The patient impact beyond the reported component wear and subsequent revision could not be determined.In the event additional medical/clinical records are received, the clinical task may be re-opened and a re-assessment may be performed at that time.A complaint history review found related failures for the listed batch; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Potential causes could include but are not limited to friction, joint tightness or abnormal motion over time.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
REF XLPE 28 0 DEG 46-48 SZ D
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11056376
Report Number1020279-2020-07696
Device Sequence Number17034589
Product Code JDI
UDI-Device Identifier03596010455857
UDI-Public03596010455857
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K002747
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/04/2022
Device Model Number71333373
Device Catalogue Number71333373
Device Lot Number12FM03867
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/26/2020
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1